It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I have been taken Lipitor for about 40 days, ( 10 mg /day) I did a blood test on April
4, because my primary doctor wanted to know if Lipitor affect my liver system. I received my blood test today and there are six items are out of range,
My result Reference range
Red blood cell count 3.90L ( 4.2-5.8 mill/mcl)
Hemoglobin 12.1 L (13.2-17.1 G/DL)
Hematocrit 34.4L ( 38.5-50.0%)
Platelet count 124L ( 140-400 THOUS/MCL)
Bun/Creatinine ratio 22.5H ( 6-22)
Bilirubin, Total 1.6H (0.2-1,2 MG/DL)

I checked one of my previous blood test report done on 9/7/2006 and at that time I didn’t take lipitor and all these six items were normal. But I have no any other blood test reports for liver system . I never had any liver’s problem before. I also have been taking Fosamax for 1 and half year. Before to make a scheduled to see my doctor, I like to get some advice here if my blood test result means the Lipitor has affected my liver system? Should I stop taking Lipitor for a while and after that do a new blood test to see what is going to happen?

Thanks!
efang,

Of those numbers, only the bilirubin points directly to the liver, and it is a very slight rise. What the other numbers indicate is some ANEMIA?

Get some more blood tests, specifically a LIVER PROFILE and ask you doctor to explain about any possible reasons for the anemia.

I don't think Lipitor is causing the problem. Do you have an ulcer or colitis or even severe hemmorhoids or any other reason to suspect internal bleeding?

Some iron supplementation might be a good idea.
yes, I had hemo and anal fissure from 9/2006 to 12/2006 and I was bleeding every day , but the fissure was healed .
I did a adbomen Cat -Scan today because adbomen pain, I am waiting for the
report.

Thanks!
The most common tests that are usually used to monitor your liver (in addition to the bilirubin that has already been mentioned) are AST and ALT. If those are normal, there is likely nothing to worry about as far as your liver is concerned.
I deleted a message I posted on May 1 but inserted mistakely here.
efang,

A bilirubin of 1.6 is absolutely of no concern...hard exercise can do that.

In act, Turkish researcjhers have found that: "Having a high serum bilirubin concentration seems to preserve coronary flow reserve (CFR) and coronary microvascular functions, effects that could reduce the risk of atherosclerotic disease!"

Isn't that nice to know? :D:D
[QUOTE=Lenin;2926***]efang,

A bilirubin of 1.6 is absolutely of no concern...hard exercise can do that.

[/QUOTE]
Thank for letting me know. but I haven't done any hard exercise yet.I will see my Primary doctor on Thursday, but I stop taking lipitor now and wait untill I see him. maybe I can continue taking it.

Thanks again!
My abdomen's cat- scan report shows that my abdomen is no significant abnormalities. But my primary doctor still believes that I have "internal bleeding"
because I have abdomen pain at left side of abdomen. He wanted me to do endoscopy and colonoscopy. and I still can use lipitor but will face to do a serial of tests.
[quote=Connie122516;2923397]The most common tests that are usually used to monitor your liver (in addition to the bilirubin that has already been mentioned) are AST and ALT.
I saw my primary doctor on April 19, when I asked him if higher bilirubin means that liver was effected even AST and ALT are normal. He said it isnít likely.
But now I face to a new problem, My doctor asked me to use lipitor only one more month from now, but her secretary told me I canít do a new blood test until July because my insurance only allows a patient do this kind of test every three months once. If I do a blood test again on July , I already stopped using lipitor since 2 months ago at that time.How do I know lipitor helped me or didnít help me from the test report? I have to use my own way to test cholesterol ( such as Costco's blood test) when I stop using lipitor.

Thanks!
[QUOTE]I have been taken Lipitor for about 40 days, ( 10 mg /day) I did a blood test on April 4, my blood test showed there are six items are out of range,
Red blood cell count 3.90L ( 4.2-5.8 mill/mcl)
Hemoglobin 12.1 L (13.2-17.1 G/DL)
Hematocrit 34.4L ( 38.5-50.0%)
Platelet count 124L ( 140-400 THOUS/MCL)
Bun/Creatinine ratio 22.5H ( 6-22)
Bilirubin, Total 1.6H (0.2-1,2 MG/DL)
[/QUOTE]
I did another blood test on September 11, all six items come back to normal. but Cholesterol went up again ( Chole-214, Tri-148, LDL-134). Now my primary doctor wants me to take Lipitor one more time for three months ( 5mg/day),
I just want to know if there was any report about Anemia can cause by Lipitor? Thanks!





All times are GMT -7. The time now is 09:38 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!